It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Effexor Withdrawals/Citalopram

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-16-2008, 03:33 PM   #1
    ChemicalW
    Junior Member
    (female)
     
    ChemicalW's Avatar
     
    Join Date: Dec 2007
    Location: Europe
    Posts: 21
    ChemicalW HB User
    Effexor Withdrawals/Citalopram

    Hi everyone.

    My doctor recently decided to take me off my staple diet of Effexor (Venlafaxine) and to try me on Cipramil (Citalopram) to help with the depression, anxiety and OCD. I'm also on Zispin (Mirtazapine) and Zimovane (Zopiclone).

    I have been on Effexor for the last 6 years (+/- A LOT of other drugs but he always added them to the Effexor, never took me off it...Well until now) He started lowering my dose of Effexor over the last few months from 300mg to 75mg (which he left it at for a few months) then he brought it down to 37.5mg. It was lowered to 37.5mg a week ago and I was started on 10mg Cipramil (slowly increasing that to 60mg. He said he might add more meds later) at the moment I'm on 20mg Cipramil with the 37.5mg Effexor, tomorrow I'm starting 30mg Cipramil and no Effexor.

    I'm not sure whether it's the withdrawals from the Effexor or if it's the new drug but I feel quite off. I've been increasingly tired the last week (I expected as much from the new drug) but I've also been twitching. Involuntary muscle twitching. I got this before if I missed a dose of Effexor. Today I had terrible abdominal cramps and diarrhoea too. Also, nausea. I'm aware Effexor has awful withdrawal symptoms. When I was on 375mg a day and missed a dose by even 2 hours I would get brain shocks and muscle twitching.

    I'm wondering if it's the Effexor or if it's the new drug...? Anyone have similar experiences? I'm well used to medication at this stage, have been on literally everything over the last 6 years but haven't been off the Effexor. I presume that's what's causing this. I'm almost afraid to stop taking the 37.5mg but obviously I'll have to. Is there anyway to make this more bearable?

     
    Sponsors Lightbulb
       
    Old 03-16-2008, 05:47 PM   #2
    SOE
    Senior Veteran
    (female)
     
    Join Date: Aug 2004
    Posts: 2,383
    SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
    Re: Effexor Withdrawals/Citalopram

    For most people, dropping from 37.5 mg to nothing of Effexor will bring on withdrawal symptoms. It's not the easiest med to get off of.

    When I got off of it, I had to wean off slowly by removing beads from the capsules. But I don't know the effects of weaning off Effexor while starting a new drug. I think you should ask your doctor about slowing down the Effexor taper, instead of dropping to nothing.

    Take care,

    SOE

     
    Old 03-16-2008, 08:05 PM   #3
    ChemicalW
    Junior Member
    (female)
     
    ChemicalW's Avatar
     
    Join Date: Dec 2007
    Location: Europe
    Posts: 21
    ChemicalW HB User
    Re: Effexor Withdrawals/Citalopram

    Thank you very much for your reply!!

    I didn't think it was a good idea either to drop suddenly from the 37.5mg to nothing. However, I don't see my psychiatrist for another 3 weeks (He is away) and tomorrow I'm taking the last 37.5mg (That has been prescribed)

    Thanks anyway for your advice. I appreciate it. It just seems strange that after being on this drug at a very high dose for the last 6 years that my doctor wouldn't taper me off over a longer period. If the withdrawals get bad (worse) I'll visit my GP I guess.

    Thanks again. Any other suggestions as to how to make these withdrawals more bearable would be appreciated Thanks everyone xx

     
    Old 03-17-2008, 08:04 AM   #4
    SOE
    Senior Veteran
    (female)
     
    Join Date: Aug 2004
    Posts: 2,383
    SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
    Re: Effexor Withdrawals/Citalopram

    If it gets worst for you, I would suggest calling in -- instead of waiting 3 weeks to see your doctor.

    Benedryl helps a lot of people with the dizziness and nausea. It helped me a lot. Also, Compazine is very helpful with nausea -- but that's a prescription medication (your GP could give it to you). Try to get lots of rest during this time and avoid stimulants like caffeine and sugar.

     
    Old 03-23-2008, 06:57 AM   #5
    ChemicalW
    Junior Member
    (female)
     
    ChemicalW's Avatar
     
    Join Date: Dec 2007
    Location: Europe
    Posts: 21
    ChemicalW HB User
    Re: Effexor Withdrawals/Citalopram

    Thank you

    I don't know if it's to do with the new drug (I presume it is) I'm on 30mg now but that's going up to 60mg over the next two weeks. I'm extremely tired, I expected that. However, every morning I wake up with an awful headache that won't budge for a few hours. Each morning I feel like I have the flu, achy all over, stuffy nose, headache. When I get out of the bed I'm shaking for a few minutes, then it subsides. I have constant diarrhoea. I'm making an appointment with my GP during the week but just wondering if anyone had similar symptoms with this drug or if it's totally unrelated?

    Thanks

     
    Old 03-24-2008, 06:11 PM   #6
    sgt207
    Senior Member
    (male)
     
    sgt207's Avatar
     
    Join Date: Aug 2003
    Location: NY
    Posts: 245
    sgt207 HB User
    Re: Effexor Withdrawals/Citalopram

    Hey SOE,

    How are you doing? Hope well. I've been off zoloft now for six months. I am finally back to my normal old self. It was a long road getting off that stuff but thanks for all of your help.






    Quote:
    Originally Posted by SOE View Post
    If it gets worst for you, I would suggest calling in -- instead of waiting 3 weeks to see your doctor.

    Benedryl helps a lot of people with the dizziness and nausea. It helped me a lot. Also, Compazine is very helpful with nausea -- but that's a prescription medication (your GP could give it to you). Try to get lots of rest during this time and avoid stimulants like caffeine and sugar.

     
    Old 03-24-2008, 07:06 PM   #7
    SOE
    Senior Veteran
    (female)
     
    Join Date: Aug 2004
    Posts: 2,383
    SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
    Re: Effexor Withdrawals/Citalopram

    Quote:
    Originally Posted by sgt207 View Post
    Hey SOE,

    How are you doing? Hope well. I've been off zoloft now for six months. I am finally back to my normal old self. It was a long road getting off that stuff but thanks for all of your help.
    Hi Sgt!

    I'm glad to hear you are feeling normal again. I feel pretty good. I would feel better if the weight would come off faster. (I sometimes wonder about starting smoking again -- but with my luck, I would not have the same effect it did for you )

    SOE

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    EFFEXOR WITHDRAWALS were TERRIBLE...should I take Wellbutrin? KIZMET Mental Health 2 09-04-2006 06:30 PM
    My Story - Lexapro and Effexor XR DueNApril09 Anxiety 12 09-17-2005 07:31 AM
    My Story - Lexapro & Effexor XR DueNApril09 Depression 0 09-13-2005 01:25 AM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Coming off of Effexor XR KimberlyV Depression 3 06-12-2005 03:09 PM
    New To Effexor racing flats Depression 18 02-27-2005 09:41 AM
    Zoloft- Effexor Help!! worrywort78 Depression 5 12-31-2004 10:16 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:27 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!